None of these latter studies discontinued SSRI use in the perioperative period. Cessation of SSRIs has been associated with clinically significant risk. Numerous studies have described withdrawal symptoms in patients after discontinuation of SSRIs, including psychological, physical, and somatic complaints. A diverse set of symptoms has been reported, most commonly dizziness, vertigo, nausea, vomiting, fatigue, and malaise. Patients have also experienced gastrointestinal symptoms, agitation, insomnia, tremors, nightmares, headaches, irritability, anxiety, and paresthesias.33- 36 More serious symptoms have included relapses in significant depression, aggression, hypomania, and suicide. A study by Valuck et al43 noted a 61% increased risk of suicide attempt in the 2 weeks following discontinuation of antidepressants. Discontinuation symptoms have been reported in 12% to 50% of antidepressant users, can begin within 3 to 5 days of treatment cessation, and have been reported to last up to 3 weeks.33- 36 Symptoms improve once medications are restarted.